What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 24, 6:32 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 24, 6:32 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
732 PM EDT Sun Jun 24 2018
.SYNOPSIS...
A cold front will cross the area this evening into early Monday
morning. High pressure will build from the Great Lakes Monday,
toward the Southern New England coast Tuesday, and offshore by
Wednesday. Meanwhile, low pressure tracks across the Carolinas
Monday night into Tuesday and then off the Outer Banks by
Wednesday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 400 PM EDT Sunday...
Current GOES water vapor imagery depicts a subtle shortwave
trough tracking across the region. At the surface, a lee- side
trough has developed, and the main cold front is still well to
the NW over the Ohio Valley. MLCAPE values average 1500-2000J/kg
with Effective Shear of 40-45kt across the far nrn tier of the
area, and 30-40kt for central portions. Showers/tstms developed
over the higher terrain and are becoming more organized along
the lee-trough, with some isolated cells ahead of the main
cluster. Isolated damaging wind gusts and some large hail are
possible through this evening. PoPs are mainly isolated to
scattered (20-40%) from central VA late this aftn toward the
coast by this evening. PoPs gradually taper off overnight as
drier air arrives from the NW along with decreasing clouds. Hot
and humid this aftn with temperatures in the upper 80s to low
90s. Still warm tonight with lows ranging from the upper 60s NW
to the mid 70s SE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
As of 400 PM EDT Sunday...
24/12z ECMWF/NAM/CMC have taken a more pessimistic turn from
Monday night through Wednesday for srn VA/NE NC, while the
24/12Z GFS still brings drier air trough the region Monday night
into Tuesday. High pressure is progged to build from the Great
Lakes Monday toward the Srn New England coast Tuesday, then
offshore Wednesday. Meanwhile, and upper low is progged to
trundle across the Carolinas Monday night and Tuesday and off
the Outer Banks Wednesday. This could result is some bands of
showers and embedded tstms in low-level easterly flow. 20-30%
PoPs have been introduced for the far srn tier of the area along
with increased cloud cover. Farther N, drier and partly cloudy
to mostly clear conditions are expected to prevail. Highs Monday
through Wednesday will mainly be in the 80s, with lows
primarily in the 60s, with low 70s across the SE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 400 PM EDT Sunday...
An approaching mid and upper-level trough with an attendant
shortwave will result in a chance for showers and thunderstorms
Thursday morning through the early afternoon. Showers may linger
across the south into Friday morning, but there is enough model
disagreement on this that chance PoPs could be removed in later
updates.
High pressure builds in later on Friday and through the remainder of
the weekend, per the 12z global models, keeping much of the area
rain-free. However, would like to see better run-to-run consistency
before completely pulling slight chance PoPs out of the forecast.
Considering that it is summertime and dew points are expected to be
in the 70s with southerly flow, would hesitate to completely rule
out an isolated shower/storm across the area Fri, Sat, and Sun
afternoon.
Expect high temperatures in the low to mid 90s Thu-Sun with lows in
the low to mid 70s. Glancing at the beginning of July, GFS and EURO
ensembles both suggest that warmer temperatures will sign up for an
extended stay over the Mid-Atlantic and northeastern U.S.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 730 PM EDT Sunday...
Showers and tstms stretch from the Eastern Shore to Southside
Virginia this evening. Activity is movg quickly to the E/SE and
expect that it should be mostly ended for the CWA in the next
couple of hours. Mostly VFR conditions expected through the
overnight. A cold front north of the area will push through
during the overnight. There is a chance of a late night/early
morning shower. Winds will turn mostly NW-N and a drier airmass
will move in.
High pressure builds N of the region Monday night and Tuesday
as low pressure moves across the Carolinas. Mostly clear/sunny
N to partly to occasionally mostly cloudy S. A low chc of
showers will continue for NE NC. Low pressure lingers off the
Outer Banks into Wednesday as another area of low pressure moves
into the Great Lakes. A weak front crosses the area Thursday
and high pressure potentially returns Friday.
&&
.MARINE...
As of 345 PM EDT Sunday...
No headlines necessary with this forecast package. A cold front
currently over northern VA/MD drops through the waters tonight, with
10-15 kt SW winds becoming N/NW behind the front into Mon. Sfc high
pressure then builds along the NE/Mid Atlantic coast Mon night and
Tue, pushing offshore through mid week. Next chance of marginal SCA
conditions arrives Wed night/Thu due to increasing southerly flow
ahead of an approaching frontal boundary.
&&
.HYDROLOGY...
Issued a flood warning for the Mattaponi River at Bowling Green
based off the latest gauge readings this morning.
A flood warning remains is in effect for the North Anna and upper
Pamunkey Rivers due to the combination of the heavy rainfall and
increased dam releases at Lake Anna. The increased dam releases
have been terminated, but it will still take some time for the
water to flow through the basin.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ/TMG
LONG TERM...BMS
AVIATION...AJZ
MARINE...MAS
HYDROLOGY...
Hazardous weather outlook, Jun 24, 6:58 PM EST, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
758 PM EDT Sun Jun 24 2018
NCZ015>017-031-032-102-260000-
Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Eastern Currituck-
758 PM EDT Sun Jun 24 2018
This Hazardous Weather Outlook is for northeast North Carolina.
.DAY ONE...Tonight.
Additionally, isolated to scattered thunderstorms are expected this
evening. Some of the storms may produce strong wind gusts, small
hail, and brief heavy downpours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ013-014-030-VAZ093-095>098-523>525-260000-
Hertford-Gates-Bertie-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Virginia Beach-York-Newport News-Hampton/Poquoson-
758 PM EDT Sun Jun 24 2018
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Tonight.
Scattered thunderstorms are expected this evening. Some of the
storms may produce strong wind gusts, small hail, and brief heavy
downpours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>025-NCZ012-VAZ048-060>062-064>069-075>090-092-099-100-509>522-
260000-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Accomack-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
758 PM EDT Sun Jun 24 2018
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 24, 6:19 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Wakefield VA
719 PM EDT SUN JUN 24 2018
VAZ080-087-088-250000-
Dinwiddie-Sussex-Greensville-
719 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GREENSVILLE...
SOUTHWESTERN SUSSEX AND SOUTHERN DINWIDDIE COUNTIES...
At 719 PM EDT, a strong thunderstorm was located near Dewitt, or near
McKenney, moving southeast at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
McKenney, Purdy, Sussex, Jarratt, Stony Creek, Dewitt, Green Plain,
Gray, Grizzard, Yale, Fields Crossroads, Lumberton, Wharfs Store,
Huske, Hilda, Owens, Mason, Cherry Hill, Rocky Run and Slagles Lake.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
LAT...LON 3700 7786 3710 7764 3686 7712 3669 7746
3685 7766 3689 7766 3691 7771 3697 7777
TIME...MOT...LOC 2319Z 306DEG 25KT 3697 7763
SCALORASpecial weather statement, Jun 24, 6:23 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Wakefield VA
723 PM EDT SUN JUN 24 2018
VAZ095>098-523>525-250015-
Hampton/Poquoson-Norfolk/Portsmouth-Newport
News-Suffolk-York-Virginia Beach-Chesapeake-
723 PM EDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN YORK ...
THE CITY OF NORFOLK...THE CITY OF POQUOSON...THE CITY OF
CHESAPEAKE...THE CITY OF PORTSMOUTH...THE SOUTHEASTERN CITY OF
SUFFOLK...THE CITY OF VIRGINIA BEACH...THE CITY OF HAMPTON AND THE
SOUTHERN CITY OF NEWPORT NEWS...
At 723 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Seaford to 6 miles north of Isle Of
Wight to 6 miles southeast of Homeville. Movement was east at 40 mph.
Wind gusts in excess of 40 mph and rainfall amounts of 1 to 2 inches
are possible with these storms.
Locations impacted include...
Virginia Beach, Newport News, Hampton, Langley AFB, Ocean View,
Kempsville, Virginia Wesleyan College, Hampton University, Old
Dominion University, Christopher Newport University, Downtown
Norfolk, Regent University, Great Bridge, Deep Creek, Downtown
Portsmouth, Churchland, Norfolk State University, Norfolk, Chesapeake
and Portsmouth.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3677 7600 3655 7612 3664 7665 3681 7646
3692 7641 3704 7655 3720 7633 3715 7626
3709 7623 3700 7625 3695 7610 3697 7600
3698 7599 3705 7597 3708 7602 3705 7596
3697 7599 3693 7594 3682 7592
TIME...MOT...LOC 2323Z 289DEG 29KT 3723 7644 3699 7675 3689 7709
05Special weather statement, Jun 24, 6:56 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
756 PM EDT SUN JUN 24 2018
NCZ012-013-VAZ087-092-250045-
Hertford-Northampton-Southampton-Greensville-
756 PM EDT SUN JUN 24 2018
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN
NORTHAMPTON...NORTHWESTERN HERTFORD...SOUTHEASTERN GREENSVILLE AND
SOUTHAMPTON COUNTIES AND THE CITY OF FRANKLIN...
At 756 PM EDT, a thunderstorm with heavy rain was located over
Claresville, or 7 miles southeast of Emporia, moving southeast at 35
mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm. In addition...Rainfall amounts of 1 to 2 inches are
possible with this storm.
Locations impacted include...
Franklin, Murfreesboro, Courtland, Boykins, Dahlia, Chowan
University, Conway, Winton, Seaboard, Newsoms, Como, Hunterdale,
Claresville, Green Plain, Severn, Capron, Branchville, Milwaukee,
Adams Grove and Lanes Corner.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
LAT...LON 3636 7736 3660 7765 3671 7744 3671 7742
3680 7723 3673 7691 3670 7693 3670 7691
3666 7691 3664 7689 3662 7691 3658 7691
3656 7693 3654 7692 3650 7692 3647 7693
3647 7695 3640 7694 3634 7695
TIME...MOT...LOC 2356Z 302DEG 26KT 3665 7741
05Special weather statement, Jun 24, 7:05 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
805 PM EDT SUN JUN 24 2018
NCZ014>017-032-102-VAZ095>098-250045-
Eastern Currituck-Pasquotank-Camden-Gates-Perquimans-Western
Currituck-Norfolk/Portsmouth-Suffolk-Virginia Beach-Chesapeake-
805 PM EDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMDEN...
NORTHWESTERN PASQUOTANK...NORTHWESTERN PERQUIMANS...EASTERN GATES...
AND NORTHERN CURRITUCK COUNTIES...THE CITY OF NORFOLK...THE CITY OF
CHESAPEAKE...THE CITY OF PORTSMOUTH...THE SOUTHEASTERN CITY OF
SUFFOLK AND THE CITY OF VIRGINIA BEACH...
At 805 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles south of Cape Charles to Ghent
to near Downtown Suffolk. Movement was southeast at 35 mph.
Wind gusts in excess of 40 mph and rainfall amounts of 1 to 2 inches
are possible with these storms.
Locations impacted include...
Virginia Beach, Currituck, Sunbury, Ocean View, Kempsville, Virginia
Wesleyan College, Old Dominion University, Downtown Norfolk, Regent
University, Great Bridge, Downtown Suffolk, South Mills, Deep Creek,
Downtown Portsmouth, Churchland, Norfolk State University, Norfolk,
Chesapeake, Portsmouth and Suffolk.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3671 7673 3692 7638 3697 7621 3695 7610
3697 7605 3697 7598 3692 7594 3690 7594
3682 7592 3662 7584 3649 7581 3626 7653
TIME...MOT...LOC 0004Z 305DEG 30KT 3715 7599 3687 7632 3668 7660
05Special weather statement, Jun 24, 7:52 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
852 PM EDT SUN JUN 24 2018
MDZ021-250130-
Dorchester-
852 PM EDT SUN JUN 24 2018
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHERN
DORCHESTER COUNTY...
At 852 PM EDT, thunderstorms with heavy rain were located along a
line extending from Bowers to near Denton to Tilghman Island.
Movement was southeast at 25 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Cambridge, Hurlock, Secretary, University Of Maryland Center For
Environmental Studies, East New Market, Church Creek, Brookview,
Eldorado, Woolford, Hudson, Linkwood and Lloyds.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3866 7573 3860 7570 3845 7613 3853 7621
3855 7621 3855 7623 3858 7627 3863 7629
3863 7628 3861 7627 3863 7624 3860 7621
3863 7617 3859 7616 3860 7614 3858 7611
3857 7603 3859 7599 3868 7594 3870 7583
TIME...MOT...LOC 0052Z 309DEG 16KT 3907 7543 3885 7586 3877 7633
05Special weather statement, Jun 24, 8:18 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
918 PM EDT SUN JUN 24 2018
NCZ015-016-030>032-250200-
Pasquotank-Bertie-Camden-Perquimans-Chowan-
918 PM EDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CAMDEN...
PASQUOTANK...PERQUIMANS...EASTERN BERTIE AND CHOWAN COUNTIES...
At 918 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sunbury to near Harrellsville to
near Aulander. Movement was southeast at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Elizabeth City, Windsor, Hertford, Aulander, Winfall, Elizabeth City
State University, Ryland, Weeksville, Powellsville, Colerain,
Chapanoke, Cape Colony, Tyner, Snug Harbor, Nixonton, Shiloh,
Belvidere, Rockyhock, Burgess and Old Trap.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
Continuous cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3624 7719 3624 7671 3631 7667 3638 7645
3648 7649 3619 7592 3618 7594 3610 7621
3608 7641 3601 7651 3601 7658 3606 7662
3601 7669 3593 7674 3594 7669 3593 7669
3588 7674 3589 7683 3585 7684
TIME...MOT...LOC 0118Z 309DEG 23KT 3646 7656 3634 7679 3624 7717
05